Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 148, NWS New York, NY

September 3, 2008Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Sep 3, 2008, 6:57 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2008, 6:57 PM EDT (22:57 UTC)
Expired
Sep 3, 2008, 7:45 PM EDT
In force
48 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 47 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 7:15 PM EDTHAIL 1Monroe, CTQUARTER SIZE HAIL
Sep 3, 7:35 PM EDTHAIL 1Trumbull, CTQUARTER SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 032257
SVROKX
CTC001-009-032345-
/O.NEW.KOKX.SV.W.0148.080903T2257Z-080903T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
657 PM EDT WED SEP 3 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 745 PM EDT...

* AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SOUTHBURY TO DERBY...OR ALONG A
  LINE EXTENDING FROM SOUTHBURY TO SHELTON...AND MOVING SOUTH AT 31
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MONROE BY 705 PM...
  MILFORD BY 715 PM...
  TRUMBULL AND STRATFORD BY 720 PM...
  BRIDGEPORT BY 730 PM...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4136 7304 4120 7303 4118 7305 4119 7307
      4117 7310 4115 7310 4114 7313 4115 7316
      4117 7317 4114 7320 4115 7323 4152 7324
      4152 7318
TIME...MOT...LOC 2257Z 358DEG 27KT 4143 7318 4134 7310

$$

DSW
1 follow-up statement
000 
WWUS51 KOKX 032325
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
725 PM EDT WED SEP 3 2008

CTC001-032345-
/O.CON.KOKX.SV.W.0148.000000T0000Z-080903T2345Z/
FAIRFIELD CT-
725 PM EDT WED SEP 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR FAIRFIELD COUNTY...

AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TRUMBULL...OR 6 MILES SOUTHWEST OF SHELTON...MOVING
SOUTH AT 23 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STRATFORD BY 735 PM...
  BRIDGEPORT BY 740 PM...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4136 7313 4134 7313 4132 7308 4127 7309
      4123 7312 4120 7311 4119 7312 4116 7311
      4114 7311 4114 7315 4117 7317 4114 7321
      4115 7323 4137 7323
TIME...MOT...LOC 2325Z 009DEG 20KT 4127 7322

$$

DSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 4:38 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Sep 3, 4:38 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
438 PM EDT WED SEP 3 2008

.SYNOPSIS...
HAZY...HOT AND HUMID WEATHER IS FORECAST FOR THURSDAY INTO
FRIDAY AS HIGH PRESSURE DOMINATES THE REGION.

TROPICAL STORM HANNA...OVER THE SOUTHEAST BAHAMAS THIS AFTERNOON...IS
FORECAST TO MOVE NORTHWARD UP THE EAST COAST AND AFFECT OUR REGION
ON SATURDAY WITH POTENTIALLY HEAVY RAIN AND GUSTY WINDS. PLEASE
REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
DEEP CUTOFF LOW SOUTH OF NEW FOUNDLAND IS BEGINNING TO LIFT AWAY
TO THE NORTH AS A KICKER TROUGH OVER HUDSON BAY MOVES EAST. THIS
SHIFT IN THESE TWO SYSTEMS MARKS THE END OF A VERY BLOCKY PATTERN
AND HAS LARGE IMPLICATIONS ON THE AREAS WEATHER FOR THE NEXT 5
DAYS.

IN THE SHORT TERM...A RESIDUAL BAND OF PV AND RELATIVELY COOL
TEMPS ALOFT IS COMBINING TO SPARK ISOLATED SHOWERS AND
THUNDERSTORMS ACROSS NORTHERN NJ...SE NY...AND WESTERN CT. IT
APPEARS THAT WITH DECREASING DAYTIME HEATING AND WITH THE STEERING
FLOW OUT OF THE DUE NORTH...THAT SHOWERS WILL NOT DEVELOP FROM
NYC AND POINTS EAST.

TEMPS TONIGHT SIMILAR OR A FEW DEGREES WARMER THAN LAST
NIGHT...WITH LATE NIGHT PATCHY FOG AWAY FROM THE COASTS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...

INTRODUCED ISOLD SHOWERS/TSTM ACROSS NORTHERN TIER ZONES ON
THURSDAY AS A WEAK COLD FRONT STALLS TO THE NORTH OF THE CWA.
TEMPS CONTINUE TO WARM AS THE FLOW BACKS TO A MORE WESTERLY
DIRECTION. DOWNSLOPING WILL HELP TO DRY THE AIRMASS A BIT...BUT
HUMIDITY WILL BE NOTICEABLE. HEAT INDEX VALUES WILL PROBABLY END UP
IN THE 92-94 DEG RANGE ACROSS NYC AND NORTHERN NJ.

THE FLOW CONTINUES TO BACK TO SW AND EVENTUALLY SE AND INCREASE
FRIDAY...WITH THE REMAINDER OF THE FORECAST DEPENDANT ON THE
STRENGTH AND TRACK OF HANNA. AT THIS TIME...THE OFFICIAL FORECAST
HAS INITIAL CLOUDINESS MOVING INTO THE REGION FRIDAY
AFTERNOON...WITH THE POTENTIAL OF A RAIN EVENT WELL OUT AHEAD OF
THE SYSTEM. THE SE FLOW INCREASES SUCH THAT ITS POSSIBLE TO SET
UP A COASTAL FRONT. THIS IS MOST LIKELY VERY LATE FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE PRIMARY FOCUS THIS PERIOD WILL BE ON THE IMPACTS T.S. HANNA HAS
ON THE TRI-STATE AREA THIS WEEKEND. LATEST TPC FORECASTS BRING A
WEAKENING T.S. CLOSE TO EASTERN L.I. LATE SAT NIGHT AND THEN UP INTO
COASTAL NEW ENGLAND SUN MORNING. WHILE GLOBAL MODELS ARE ALL IN GOOD
AGREEMENT WITH THE TRACK OF THE SYSTEM ALONG THE ERN SEABOARD...
THERE ARE SIGNIFICANT DIFFERENCES IN THE TIMING. THIS IS DUE TO THE
STRONG SHEAR HANNA IS CURRENTLY EXPERIENCING FROM A STRONG UPPER
TROUGH OVER THE WESTERN ATLANTIC. THIS SHEAR IS EXPECTED TO LESSEN
OVER THE NEXT 24 HOURS WITH CONDITIONS BECOMING FAVORABLE FOR
INTENSIFICATION TO A CATEGORY 1 HURRICANE FRI MORNING.

AS HANNA INTERACTS WITH AN APPROACHING MID LATITUDE TROUGH AND
STRENGTHENING BAROCLINIC ZONE ON ITS WEST SIDE...THERE IS THE
POTENTIAL FOR A PRE (PREDECESSOR RAINFALL EVENT). RAINS COULD SPREAD
IN WELL AHEAD OF THE SYSTEM FRI NIGHT AND CONTINUE INTO SUN MORNING
BEFORE EXITING THE AREA. GUSTY WINDS WOULD NOT COME INTO THE PICTURE
UNTIL SAT EVENING...AS THIS IS THE TIME PERIOD THE CENTER OF LOW IS
FORECAST TO MAKE IT CLOSEST APPROACH TO THE FORECAST AREA. ONCE
AGAIN THOUGH...THERE IS SOME UNCERTAINTY IN THIS FORECAST AND THE
MARGIN OF ERROR FOR DAY 4 CAN BE SEVERAL HUNDRED MILES. PROBABILITY
OF EXPERIENCING TROPICAL STORM FORCE WINDS AT THIS TIME IS 20 TO 30
PERCENT.

BEHIND THE SYSTEM...HIGH PRESSURE BUILDS IN SUN AFT AND MON. A COLD
FRONT THEN APPROACHES MON NIGHT WITH FRONTAL PASSAGE TUE. SCT
CONVECTION IS EXPECTED ALONG AND AHEAD OF THE FRONT.

WARM...MUGGY CONDITIONS ARE EXPECTED ON SAT. RAINFALL ASSOCIATED
WITH HANNA WILL LIKELY KEEP MAX TEMPS SAT BELOW NORMAL. THE
REMAINDER OF THE PERIOD LOOKS TO BE AT OR SLIGHTLY BELOW NORMAL.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
GENERALLY VFR THROUGH THE TAF PERIOD AS THE REGION IS UNDER THE
INFLUENCE OF WEAK HIGH PRESSURE.

INSTABILITY FROM SURFACE HEATING MAY GENERATED ISOLATED
CONVECTION WEST OF THE HUDSON LATE THIS AFTERNOON. CONVECTION HAS
A SLIGHT CHANCE TO DRIFT SSE OVER METRO NYC TOWARDS SUNSET. (LOW
CHANCE AND CONFIDENCE PRECLUDES ANY MENTION IN TAFS AT THIS TIME)

OTHERWISE..LIGHT SOUTHERLY FLOW WEAKENS DURING THE OVERNIGHT.

LIGHT WINDS RESULT IN SOME MVFR SUNRISE MIST/HAZE AT SATELLITE
AIRPORTS WHICH QUICKLY LIFTS. HAZE IN THE MORNING SHOULD BE 6 SM
PLUS IN NY METRO.

WINDS ON THURSDAY ARE A LITTLE STRONGER AS HIGH PRESSURE SETTLES
OFFSHORE AS A WEAK FRONT APPROACHES FROM THE GREAT LAKES.

OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
VFR INTO FRIDAY AFTERNOON.

CONDITIONS START TO DETERIORATE FRIDAY EVENING AS LOW
PRESSURE...HANNA OR THE REMNANTS OF...APPROACHES FROM THE SOUTH.
PLEASE REFER TO THE NATIONAL HURRICANE CENTER FORECASTS FOR
FURTHER DETAILS ON HANNA. MVFR CEILINGS AND VISIBILITIES LIKELY
LATE FRIDAY NIGHT THROUGH SATURDAY...ALONG WITH GUSTY WINDS AS THE
SYSTEM MOVES THROUGH. CONDITIONS IMPROVE SATURDAY NIGHT INTO
SUNDAY AS THE SYSTEM MOVES NORTHEAST OF THE TERMINALS.

SHOWERS POSSIBLE ON MONDAY.

&&

.MARINE...
HIGH PRESSURE BREAKS DOWN TODAY INTO TOMORROW AS IT SLIDES
OFFSHORE...WITH A COUPLE OF TROUGHS MOVING ACROSS THE WATERS.
THE WEAK GRADIENT WILL KEEP WINDS BELOW SCA LEVELS THROUGH LATE IN
THE DAY THURSDAY. SCA CONDITIONS DUE TO LONG PERIOD SWELLS FROM
HANNA POSSIBLE THURSDAY NIGHT.

SWELLS SLIGHTLY LESS THAN YESTERDAY...BUT COMBINED WITH AN
INCREASING SOUTHERLY FLOW...WILL CONTINUE WITH A MODERATE RISK FOR
RIP CURRENTS ON THURSDAY. AS HANNA STRENGTHENS AND TRACKS TOWARDS
THE SE US COAST...RIP CURRENT RISK WILL LIKELY INCREASE TO HIGH BY
LATE WEEK.

BREAKERS WILL LIKELY BE IN THE 3 TO 5 FT RANGE TODAY AGAIN AS WELL.
THIS FALLS BELOW THE 7 FT THRESHOLD FOR HIGH SURF ADVISORY...BUT
THIS MAY BE REALIZED BY LATE WEEK AS WELL.

LATEST TPC FORECASTS TAKE HANNA CLOSE TO THE EASTERN OCEAN WATERS
SAT NIGHT WITH THE POSSIBILITY OF TROPICAL STORM CONDITIONS AT THIS
TIME. IN ADDITION...HIGH SURF AND DANGEROUS RIP CURRENTS WILL
PRECEDE THE SYSTEM AND LIKELY CONTINUE INTO SUN. CONDITIONS WILL
GRADUALLY IMPROVE SUN INTO MON AS HIGH PRESSURE BUILDS ACROSS THE
WATERS. NW WINDS BEHIND THE DEPARTING LOW ON SUN WILL BEGIN TO KNOCK
SEAS DOWN...BUT IT MAY TAKE UNTIL EARLY MON FOR SEAS ON THE OCEAN TO
DROP BELOW SCA CRITERIA.

WILL LIKELY BE LOOKING AT HIGH SURF ADVISORIES AS EARLY AS FRIDAY
AFTERNOON DEPENDING ON SWELLS.

&&

.HYDROLOGY...
GENERALLY LESS THAN 1/4 INCH OF BASIN AVG QPF EXPECTED WITH ISOLD
SHOWERS/TSTMS TODAY...THEN DRY THROUGH THE REMAINDER OF THE WEEK.

POTENTIAL FOR HEAVY RAIN THIS WEEKEND FROM HANNA HAS BEEN
HIGHLIGHTED IN HWO.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...BS
NEAR TERM...BS
SHORT TERM...BS
LONG TERM...DW
AVIATION...JST
MARINE...BS/DW
HYDROLOGY...BS
Hazardous weather outlook, Sep 3, 4:34 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
434 PM EDT WED SEP 3 2008

CTZ006>008-010>012-NYZ072-073-078-079-041100-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NEW YORK (MANHATTAN)-BRONX-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
434 PM EDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TROPICAL SYSTEM HANNA HAS THE POTENTIAL TO BRING HEAVY RAIN AND
TROPICAL STORM FORCE WINDS TO THE LOCAL AREA FROM FRIDAY NIGHT
INTO SATURDAY NIGHT. UNCERTAINTY REMAINS WITH TIMING AND TRACK BUT
CHANCES ARE INCREASING THAT HANNA WILL HAVE AN IMPACT ON THE LOCAL
AREA. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-009-NJZ002>006-011-NYZ067>071-074-041100-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-RICHMOND (STATEN ISLAND)-
434 PM EDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS MAY PRODUCE GUSTY WINDS...SMALL HAIL...AND
LOCALLY HEAVY RAIN INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE REMNANTS OF HANNA HAVE THE POTENTIAL TO BRING HEAVY RAIN AND
TROPICAL STORM FORCE WINDS TO THE LOCAL AREA FROM FRIDAY NIGHT
INTO SATURDAY NIGHT. UNCERTAINTY REMAINS WITH TIMING AND TRACK BUT
CHANCES ARE INCREASING THAT HANNA WILL HAVE AN IMPACT ON THE
LOCAL AREA. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ338-350-353-355-041100-
NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
434 PM EDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LONG PERIOD SOUTHERLY SWELLS WILL PRODUCE ROUGH SEAS AROUND INLETS
AND JETTIES.

TROPICAL SYSTEM HANNA HAS THE POTENTIAL TO BRING TROPICAL STORM
FORCE WINDS AND HIGH SEAS TO THE LOCAL AREA SATURDAY AND SATURDAY
NIGHT. UNCERTAINTY REMAINS WITH TIMING AND TRACK BUT CHANCES ARE
INCREASING THAT HANNA WILL HAVE AN IMPACT ON THE LOCAL AREA.
PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-340-345-041100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
434 PM EDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TROPICAL SYSTEM HANNA HAS THE POTENTIAL TO BRING TROPICAL STORM
FORCE WINDS AND HIGH SEAS TO THE LOCAL AREA SATURDAY AND SATURDAY
NIGHT. UNCERTAINTY REMAINS WITH TIMING AND TRACK BUT CHANCES ARE
INCREASING THAT HANNA WILL HAVE AN IMPACT ON THE LOCAL AREA.
PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075>077-080-081-041100-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
434 PM EDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

LONG PERIOD SOUTHERLY SWELLS FROM DISTANT TROPICAL STORM HANNA
WILL CREATE A MODERATE RISK OF RIP CURRENTS AT THE OCEAN BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE RISK OF RIP CURRENTS WILL REMAIN ELEVATED FOR THE NEXT FEW
DAYS ALONG OCEAN BEACHES.

TROPICAL SYSTEM HANNA HAS THE POTENTIAL TO BRING TROPICAL STORM
FORCE WINDS AND HIGH SEAS TO THE LOCAL AREA SATURDAY AND SATURDAY
NIGHT. UNCERTAINTY REMAINS WITH TIMING AND TRACK BUT CHANCES ARE
INCREASING THAT HANNA WILL HAVE AN IMPACT ON THE LOCAL AREA.
PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Sep 3, 4:40 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
440 PM EDT WED SEP 3 2008

NYZ067-032145-
ORANGE-
440 PM EDT WED SEP 3 2008

...STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLETOWN...AND MOVING SOUTH AT 25 MPH.

THIS STORM WILL BE...
  NEAR FLORIDA BY 450 PM.
  NEAR WARWICK BY 500 PM.
  NEAR GREENWOOD LAKE BY 505 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
BRIEF VERY HEAVY RAINFALL IS ALSO LIKELY WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MET
Special weather statement, Sep 3, 5:24 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
524 PM EDT WED SEP 3 2008

NJZ002-NYZ067-032215-
ORANGE-WESTERN PASSAIC-
524 PM EDT WED SEP 3 2008

...STRONG THUNDERSTORM WILL IMPACT PASSAIC AND SOUTHERN ORANGE
COUNTIES...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WARWICK...AND MOVING SOUTH AT 15 MPH.

THIS STORM WILL BE...
  NEAR WEST MILFORD BY 555 PM.
  NEAR BLOOMINGDALE BY 615 PM.

SMALL HAIL...VERY HEAVY RAIN AND WINDS UP TO 40 MPH ARE EXPECTED
WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Sep 3, 6:18 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
618 PM EDT WED SEP 3 2008

CTZ005-006-009-010-032300-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-SOUTHERN NEW
HAVEN-
618 PM EDT WED SEP 3 2008

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTERN NEW HAVEN
COUNTIES...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OAKVILLE...OR NEAR WATERBURY...AND MOVING
SOUTH AT 21 MPH.

THIS STORM WILL BE...
  NEAR NAUGATUCK BY 635 PM.
  NEAR BEACON FALLS BY 645 PM.
  NEAR SEYMOUR BY 650 PM.
  NEAR DERBY BY 700 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 7:28 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region34 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.